Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What If You Are Not Cured After Taking Bacterial Vaginosis Medications

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Women and HIV/AIDS

...Gynecological Issues in HIV+ Women Certain gynecological conditions are more common, more serious and/or moredifficult to treat in HIV+ women than HIV-negative women: Some vaginal infections (including yeast infections) Bacterial vaginosis Common sexually transmitted diseases (STDs), such as gonorrhea, Chlamydia, andtrichomoniasis Genital herpes Pelvic inflammatory disease (PID) Although little conclusive...
Ask the Experts

atripla and Bacterial vaginosis

Dear Dr. I sent a question a couple of days ago with no response. I would really appreciate receiving your kind response on why I keep getting recurring bacterial vaginosis almost monthly now. I have been on atripla for two years and each time my Dr...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
To my knowledge Atripla use doesn't lead to increased risk for bacerial vaginosis which can be a challenge to treat in some patients. Restoring normal vaginal flora with active culture yogurt or other interventions might be discussed with primary... Read more »

Can a Vaginal bacterial infection lower my T-Cell count?

I currently have HIV and my previous viral load was 1300 with a t-cell count over 651 which was an improvement from my previous blood tests. In a 6 month period my viral load increased to 1600 but my t-cell count dropped to 495. When I took my last...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
Those two viral load results are essentially the same number and are within the range of assay variation. although that could be a significant drop in CD4 count, I suspect not, and also that your CD4 percent is about the same with both of those CD4... Read more »

Pros & Cons From Not Taking Medications

I have recently tested HIV positive. I take no medication. What are the pros & cons of continuing without medication. Can a person within their first year of HIV encounter significant medical issues, if so, what might they be? Currently my CD4...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
The current threshold for recommending starting antiretroviral therapy in the US for asymptomatic patients is a CD4 count 100,000) then consideration is more often given to start ART at higher CD4 counts. Your HIV specialist is the best person to... Read more »

Not taking medications, but you should.

I would like to know why someone could go down hill so fast when not taking their medications?Sad StoryMy sister was diagnose with HIV went to jail and did not get treatment. Released from jail, on street drugs and the disease progressed. It has...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...drugs isn't a reason not to start treatment, provided that the patient is willing- I hope that your sister will have a chance at medications.Here's to wishing your sister a full recovery,BY Read more »
Articles
The Well Project

Gynecological Problems

...Transmitted Infections Other sexually transmitted infections commonly seen in HIV-positive women include chlamydia, gonorrhea, bacterial vaginosis, and trichomonas. Antibiotics are available to treat these conditions. Your doctor can diagnose... Read more »
AIDSinfo

Starting Anti-HIV Medications

...immune system. Drug resistance: HIV can mutate (change form). The altered HIV can multiply even in the presence of anti-HIV medications that would normally kill the virus. One or more drugs in a treatment regimen may become ineffective as a... Read more »
AIDS InfoNet

Medical Appointments

...trouble concentrating, stomach problems or emotional issues like anxiety. New or increasing side effects or reactions to your medications. Again, for how long? How serious are they? Medication compliance: How well you've been taking your... Read more »
AIDS InfoNet

Combination Medications

... What Are Combination Medications? What Are PK Boosters? Combinations of Reverse Transcriptase Inhibitors ("Nukes") Combinations of a Non-Nucleoside Read more »
Connect With Others

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

Boyfriend on Medication and I am not...

Posted by boyslifetoday, 1 Reply
Okay, my bf and are hiv positive. I caught the virus from having unprotected sex with him... so that means we both should have the same strain, correct? We continued to have unsafe sex because we figured what's the point if we both have it and I... Read more »

Lost

Posted by LostNconfused, 5 Replies
I tested positive 3 days before Christmas and I think I am still numb to the fact. I haven't told any friends or family because I really don't know how and most are judgemental and I'm sure will walk away. But I guess if they do, then I didn't need... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. I have always had trouble swallowing pills...go figure...a... Read more »